Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 94, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 20, 2004, 10:52 PM CDT for McIntosh County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2004, 10:52 PM CDT (03:52 UTC)
- Expired
- Apr 20, 2004, 11:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 7:50 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3300 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
280 WUUS54 KTSA 210352 SVRTUL OKC091-107-111-210430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1051 PM CDT TUE APR 20 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA SOUTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1130 PM CDT * AT 1051 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF CLEARVIEW...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILSON... CLEARVIEW...PHAROAH...HENRYETTA...DEWAR...HOFFMAN...GRAYSON... SCHULTER...RAIFORD...STIDHAM AND COUNCIL HILL. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. LAT...LON 3556 9619 3543 9628 3521 9579 3556 9550 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:45 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 20, 9:45 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 945 PM CDT TUE APR 20 2004 DISC... A BUSY AFTERNOON/EVENING. LINE SEVERE THUNDER CURRENTLY FROM DELAWARE / OKMULGEE / SOUTHERN EDGE OF CREEK COUNTY. AT ZONE RUN TIME...NEAR 10 PM..WILL TERMINATE TORNADO WATCH NORTHWEST OF THE LINE. MAYES / WAGONER ON THE BUBBLE AT THIS TIME. SEVERAL MORE HOURS POTENTIAL SEVERE THUNDER..ARKANSAS /SOUTHEAST OK ZONES. ATMOSPHERE SLOWLY SETTLES...WHEN UPPER ENERGY MOVES EAST. REST FORECAST UNCHANGED. MORE EXCITEMENT WEDNESDAY. GW PRELIM NUMBERS: TUL 58 76 59 75 / 50 30 50 30 FSM 62 75 60 76 / 70 30 50 30 MLC 62 77 62 77 / 50 30 50 30 BVO 55 76 57 73 / 50 30 50 30 FYV 61 72 58 70 / 70 30 50 30 BYV 61 73 56 71 / 70 30 50 30 MKO 61 74 58 74 / 50 30 50 30 MIO 57 76 55 72 / 50 30 50 30 F10 61 76 63 77 / 50 30 50 30 HHW 62 79 65 78 / 60 30 50 30 FORECAST ID= 21 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Apr 20, 8:30 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 830 PM CDT TUE APR 20 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-210600- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 830 PM CDT TUE APR 20 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...TORNADO WATCH UNTIL 1AM FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... THUNDERSTORMS...SOME SEVERE...WILL CONTINUE TO MOVE ACROSS NORTHEAST OKLAHOMA THROUGH THE REMAINDER OF THE EVENING AND PERSIST INTO NORTHWEST ARKANSAS INTO THE EARLY NIGHT-TIME HOURS. CONDITIONS WILL REMAIN FAVORABLE FOR SOME STORMS TO CONTINUE SHOWING SUPERCELL CHARACTERISTICS. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS IN THE TORNADO WATCH AREA SHOULD REMAIN ACTIVE AND REPORT INFORMATION TO THE NATIONAL WEATHER SERVICE. SPOTTERS IN SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS SHOULD CONTINUE TO MONITOR THE PROGRESS OF THESE STORMS IN CASE THEY DEVELOP FURTHER SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE EXTENDED OUTLOOK PERIOD. CURRENTLY...THE BEST CHANCES OF SIGNIFICANT SEVERE WEATHER APPEAR TO BE ON THURSDAY AND/OR FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Apr 20, 7:43 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
743 PM CDT TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 3 SW DEPEW 35.77N 96.54W
04/20/2004 1.75 INCH CREEK OK TRAINED SPOTTER
&&
RDULocal storm report, Apr 20, 9:01 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT TUE APR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL BALD HILL 35.74N 95.84W
04/20/2004 1.75 INCH OKMULGEE OK BROADCAST MEDIA
&&
RDUSpecial weather statement, Apr 20, 9:07 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
907 PM CDT TUE APR 20 2004
ARZ001-OKZ063-210300-
BENTON AR-DELAWARE OK-
907 PM CDT TUE APR 20 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON
IN NORTHEAST OKLAHOMA
DELAWARE
AT 907 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF GROVE TO 7 MILES WEST OF
LEACH...MOVING EAST AT 25 MPH.
A LARGE PORTION OF BENTON AND DELAWARE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 1000 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 20, 10:01 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1001 PM CDT TUE APR 20 2004
ARZ001-010-OKZ068-069-210400-
ADAIR OK-BENTON AR-CHEROKEE OK-WASHINGTON AR-
1001 PM CDT TUE APR 20 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON AND WASHINGTON
IN EAST CENTRAL OKLAHOMA
CHEROKEE
IN NORTHEAST OKLAHOMA
ADAIR
AT 1001 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHEAST OF SULPHUR SPRINGS TO 5 MILES
NORTHWEST OF SILOAM SPRINGS TO 5 MILES WEST OF ELDON...MOVING EAST AT
30 MPH.
A LARGE PORTION OF BENTON...WASHINGTON...CHEROKEE AND ADAIR COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH 1100 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 20, 10:14 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT TUE APR 20 2004
OKZ068-210400-
CHEROKEE OK-
1014 PM CDT TUE APR 20 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 1014 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF WOODALL...MOVING EAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WOODALL...TAHLEQUAH...
COOKSON AND ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 20, 10:42 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1042 PM CDT TUE APR 20 2004
OKZ070-072-074-210445-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
1042 PM CDT TUE APR 20 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
SOUTHERN MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL
AT 1042 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF MARBLE CITY TO BOX TO 2 MILES
SOUTHWEST OF WARNER...MOVING EAST AT 35 MPH.
WINDS TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER CELLS IN THIS
LINE OF STORMS.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:06 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 54 min |
| Apr 20, 7:08 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 52 min |
| Apr 20, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 65 min |
| Apr 20, 7:16 PM CDT | Tornado Warning | TSA | Washington | 44 min |
| Apr 20, 7:25 PM CDT | Tornado Warning | TSA | Rogers | 50 min |
| Apr 20, 7:30 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 45 min |
| Apr 20, 7:39 PM CDT | Tornado Warning | TSA | Wagoner | 36 min |
| Apr 20, 7:41 PM CDT | Tornado Warning | TSA | Creek | 64 min |
| Apr 20, 7:43 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 47 min |
| Apr 20, 7:52 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 23 min |
| Apr 20, 8:03 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 57 min |
| Apr 20, 8:15 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 45 min |
| Apr 20, 8:19 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 41 min |
| Apr 20, 8:25 PM CDT | Tornado Warning | TSA | Wagoner | 50 min |
| Apr 20, 8:28 PM CDT | Tornado Warning | TSA | Okmulgee | 47 min |
| Apr 20, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 47 min |
| Apr 20, 8:44 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 46 min |
| Apr 20, 8:51 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 39 min |
| Apr 20, 9:02 PM CDT | Tornado Warning | TSA | Muskogee | 43 min |
| Apr 20, 9:08 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 37 min |
| Apr 20, 9:13 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 47 min |
| Apr 20, 9:21 PM CDT | Tornado Warning | TSA | Okfuskee | 24 min |
| Apr 20, 9:29 PM CDT | Tornado Warning | TSA | Okmulgee | 46 min |
| Apr 20, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 44 min |
| Apr 20, 9:41 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 49 min |
| Apr 20, 9:44 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 46 min |
| Apr 20, 10:22 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 38 min |
| Apr 20, 10:24 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 51 min |
| Apr 21, 3:18 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 42 min |
| Apr 21, 3:53 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 67 min |
| Apr 21, 4:29 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 76 min |
| Apr 21, 4:41 PM CDT | Tornado Warning | TSA | Sequoyah | 64 min |
| Apr 21, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 74 min |
| Apr 21, 5:08 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 82 min |
| Apr 21, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 51 min |
| Apr 21, 5:28 PM CDT | Tornado Warning | TSA | Sequoyah | 62 min |
| Apr 21, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 79 min |
| Apr 21, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 63 min |
| Apr 21, 6:16 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 59 min |
| Apr 21, 6:19 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 56 min |
| Apr 21, 6:21 PM CDT | Tornado Warning | TSA | Creek | 54 min |
| Apr 21, 6:26 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 64 min |
| Apr 21, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 30 min |
| Apr 21, 6:33 PM CDT | Tornado Warning | TSA | Tulsa | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.